MAUDE Adverse Event Report: MESA 2 DEFORMITY POLYAXIAL SCREW; SIZE Ø6.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MESA 2 DEFORMITY POLYAXIAL SCREW; SIZE Ø6.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 6201-06545
Medical Device Problem Codes Crack (1135); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post-operatively on x-ray, the mesa 2 deformity polyaxial screw head was noted to be damaged laterally.Revision surgery was performed where the implant was explanted.
 
Additional Manufacturer Narrative
Visual inspection: deformation was observed on one side of the inner collet extending to the outer collet.A crack was also found on the bottom of the inner collet the screw was returned in an unlocked state.It cannot be determined if this damage was caused during explantation of the device or from other causes.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.A root cause cannot be determined as insufficient information was provided by the site.Possible causes that could have caused collet deformation include external trauma, patient fall, rod slippage, construct design, and/or improper final locking/excessive force during final locking or corrections.
 
Event or Problem Description

Brand Name
MESA 2 DEFORMITY POLYAXIAL SCREW; SIZE Ø6.5X45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
MDR Report Key12037302
Report Number3004774118-2021-00183
Device Sequence Number17331503
Product Code NKB
UDI-Device Identifier10888857164550
UDI-Public10888857164550
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6201-06545
Device Catalogue Number6201-06545
Device Lot NumberKPHA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date11/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;